Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

May 6, 2012Choctaw County, Mississippi

NWS Jackson, MS issued this special weather statement at May 6, 2012, 11:49 AM CDT for Choctaw County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2012, 11:49 AM CDT (16:49 UTC)
Expired
May 6, 2012, 12:10 PM CDT
In force
21 min
Issued by
NWS Jackson, MS

County Choctaw County, MS

The radar

The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WWUS84 KJAN 061649
SPSJAN
MSZ032-061710-
CHOCTAW MS-
1149 AM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CHOCTAW COUNTY AT 1150 AM CDT...MOVING WEST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 8941 3343 8941 3344 8926 3330 8923
TIME...MOT...LOC 1650Z 075DEG 12KT 3335 8932

$$

CME

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 6, 10:17 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 6, 10:17 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT SUN MAY 6 2012

.DISCUSSION...FORECAST CONCERNS CONTINUE TO BE AROUND CONVECTIVE
DEVELOPMENT TODAY ALONG WITH HOT EARLY MAY CONDITIONS. TEMPS WILL
AGAIN TOP OUT AROUND 90 DEGREES WITH SOME LOWER 90S BEING REACHED.
GOING FORECAST IS SHOWING THAT AND ONLY SOME MINOR ADJ WERE NEEDED
TO HOURLY TEMPS TO MATCH RECENT TRENDS. SKY COVER WAS ALSO MODIFIED
AS MORE SUNSHINE EXISTS THIS AM...HOWEVER THE TREND IN SKY COVER
WILL TO BECOME PARTLY CLOUDY.

AS FOR AS CONVECTIVE POTENTIAL TODAY...THERE CONTINUES TO THE
EXPECTATION OF SOME TODAY BUT THE LACK OF ANY DECENT LOW LEVEL
CONVERGENCE SEEMS TO BE LIMITING THE MODELS IN THEIR DEVELOPMENT OF
MORE THAN ISO TYPE ACTIVITY. SAYING THAT...THERE IS AN OUTFLOW
BOUNDARY JUST ENTERING THE NE CWA THAT EMANATED FROM MORNING
CONVECTION OVER TN/N AL. THIS FEATURE LOOKS TO ENHANCE THE LOW LEVEL
CONVERGENCE WHICH COULD AID IN A BIT MORE COVERAGE LATER TODAY
ACROSS THE NE/E AREAS. ADDITIONALLY...THE REMNANTS OF THE UPPER LOW
IS ALONG THE MS/AL LINE AND THERE REMAINS SOME WEAK CYCLONIC FLOW
WHICH LOOKS TO PROVIDE SOME WEAK ASCENT TODAY. DUE TO THIS...NUDGED
POPS UP ACROSS THE EAST A TAD TO 30%. THERE IS ALSO SOME INDICATION
THAT SOME LOW LEVEL CONVERGENCE WILL BE BETTER TO OUR WEST WHICH MAY
EDGE INTO OUR OUR PARISHES LATER. CURRENTLY WE ARE NOT MENTIONING
ANY ACTIVITY THERE. THIS MAY NEED TO BE ADDED...BUT WILL HOLD OFF
FOR NOW DUE TO STRONGER CAPPING TO OUR WEST AND OVERALL LESS DEEP
MOISTURE.

ONCE AGAIN...THE THERMODYNAMIC SETUP IS QUITE IMPRESSIVE OVER THE
AREA WITH STEEP LAPSE RATES AND COOLER THAN AVG TEMPS ALOFT.
MODIFIED JAN/BMX SOUNDINGS FOR 87-89 DEGREE HIGHS WITH UPPER 60
DEWPTS RESULTS IN ML/SB CAPE OF 3000-3700 J/KG AND LI'S OF -10 TO
-13C. DCAPE VALUES ARE ALSO HIGH AND RANGE FROM 1000-1300 J/KG
RESPECTIVELY. ADDITIONALLY...THE CAPPED LAYER IS LESS THAN WHAT WE
EXPERIENCED YESTERDAY...BUT STILL A WEAK CAP LOOKS TO LINGER.

CONFIDENCE IS NOT REAL HIGH ON HOW MUCH ACTIVITY MAY DEVELOP OR THE
MAIN AREA WHERE IT COULD DEVELOP. MUCH OF THIS IS BASED ON THE LACK
OF HOW THINGS EVOLVED YESTERDAY. ALSO...HI-RES MODEL OUTPUT IS NOT
HELPING TODAY AS THEY ALL OFFER DIFFERING SOLUTIONS. WHILE ALL OF
THEM SHOW DEVELOP (AND ROBUST DEVELOP) EACH OFFER DIFFERING TIMING
AND LOCATION.

THE BEST COURSE WILL CONTINUE TO MENTION THE RISK OF SOME STRONG/SVR
STORMS AS THE ENVIRONMENT SUPPORTS THAT. IF THE FULL POTENTIAL OF
THE ATMS CAN BE REALIZED...THE LARGE HAIL WILL BE POSSIBLE
(QUARTER-GOLF BALL) ALONG WITH DMG WINDS. THE CURRENT OUTLOOK FITS
FOR NOW AND WE WILL ADJUST AS NEEDED AS ACTIVITY EVOLVES OR SHOWS
LACK OF EVOLUTION. /CME/

&&

.AVIATION...MOST SITES ARE VFR THIS MORNING WITH THE EXCEPTION OF
HBG WERE IFR CIG SHOULD BURN OFF BY 15-16Z. VFR CONDITIONS SHOULD
CONTINUE THROUGH THE DAY WITH THE ONLY EXCEPTION BEING AN ISOLATED
THUNDERSTORM POSSIBLE AT JAN/MEI/HBG/GTR THIS AFTERNOON AND THIS MAY
BRING BRIEF MVFR/IFR CONDITIONS. WINDS THIS AFTERNOON WILL AGAIN BE
SOUTHERLY BETWEEN 5-10 KNOTS...THEN DECREASING TO AROUND 5 KNOTS
OVERNIGHT. PATCHY AREAS OF FOG/STRATUS ARE POSSIBLE ONCE AGAIN
SUNDAY MORNING...ESPECIALLY FOR MEI/HBG. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  68  90  67 /   9  10  25  50
MERIDIAN      91  65  89  63 /  27  27  29  58
VICKSBURG     90  67  89  64 /   7  13  25  41
HATTIESBURG   91  65  91  68 /  27  27  17  26
NATCHEZ       89  67  89  66 /  11  11  16  24
GREENVILLE    90  69  89  67 /   5  25  34  48
GREENWOOD     91  68  90  67 /   6  18  33  57

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/15
Hazardous weather outlook, May 6, 4:00 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SUN MAY 6 2012

MSZ026>033-037>039-044>046-050>052-056>058-065-066-073-074-070900-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR-FORREST-
400 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS AN UPPER
LEVEL DISTURBANCE COMBINES WITH DAYTIME HEATING TO PRODUCE AN
UNSTABLE AIR MASS ACROSS THE OUTLOOK AREA. ITS POSSIBLE DURING THESE
TIMES THAT AN ISOLATED STORM COULD POTENTIALLY REACH STRONG TO SEVERE
LIMITS...BECOMING CAPABLE OF PRODUCING HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS MAY AGAIN DEVELOP MONDAY OVER THE
OUTLOOK AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT
OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND
GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN
INSTABILITY WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE
POSSIBLE.

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN ON MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>049-053>055-059>064-072-070900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
MARION-
400 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY OVER THE OUTLOOK
AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND GUSTY
WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY
WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE.

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19/EC

In the hours before

Special weather statement, May 6, 11:49 AM CDT, 0 minutes before
MSZ032-061710-
CHOCTAW MS-
1149 AM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CHOCTAW COUNTY AT 1150 AM CDT...MOVING WEST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3329 8941 3343 8941 3344 8926 3330 8923
TIME...MOT...LOC 1650Z 075DEG 12KT 3335 8932

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:31 PM CDTSpecial Weather StatementJANMontgomery29 min
May 6, 12:47 PM CDTSpecial Weather StatementJANCarroll33 min
May 6, 12:54 PM CDTSevere Thunderstorm WarningJANCarroll51 min
May 6, 12:59 PM CDTSpecial Weather StatementJANNoxubee31 min
May 6, 1:00 PM CDTSpecial Weather StatementJANChoctaw45 min
May 6, 1:15 PM CDTSpecial Weather StatementJANGrenada30 min
May 6, 1:32 PM CDTSevere Thunderstorm WarningJANCarroll58 min
May 6, 1:55 PM CDTSpecial Weather StatementJANMontgomery30 min
May 6, 1:59 PM CDTSpecial Weather StatementJANChoctaw31 min
May 6, 2:04 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw30 min
May 6, 2:46 PM CDTSpecial Weather StatementJANHolmes29 min
May 6, 2:51 PM CDTSevere Thunderstorm WarningJANGrenada39 min
May 6, 3:05 PM CDTSpecial Weather StatementJANNoxubee30 min
May 6, 3:16 PM CDTSevere Thunderstorm WarningJANWebster44 min
May 6, 3:38 PM CDTSpecial Weather StatementJANKemper32 min
May 6, 3:51 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale39 min
May 6, 3:53 PM CDTSevere Thunderstorm WarningJANKemper52 min
May 6, 4:30 PM CDTSpecial Weather StatementJANLauderdale30 min
May 6, 4:36 PM CDTSevere Thunderstorm WarningJANLauderdale54 min
May 6, 4:43 PM CDTSpecial Weather StatementJANClarke32 min
May 6, 5:21 PM CDTSpecial Weather StatementJANJones29 min
May 6, 6:33 PM CDTFlash Flood WarningJANForrest, Lamar85 min
May 6, 6:50 PM CDTSpecial Weather StatementJANJefferson Davis30 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.